MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EXTRA VIEW; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO EXTRA VIEW; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMS-XB1
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic prostatectomy, the balloon burst while making of space in cavity.Fragments of the balloon were in the patient's cavity.Surgeons were able to remove the fragments but not sure if all were retrieved.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic prostatectomy, the balloon burst while making of space in cavity.Fragments of the balloon were in the patient's cavity.Surgeons were able to remove the fragments that were retrieved using grasper.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the balloon, obturator, valve seal and doors appeared intact.The inflation syringe and obturator were received.A functional evaluation found that the balloon was inflated, a leak was detected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the balloon may occur when mishandled during clinical application.As per instructions for use (ifu), caution : care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXTRA VIEW
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9762650
Report Number2647580-2020-00733
Device Sequence Number18958744
Product Code GCJ
UDI-Device Identifier10884521068025
UDI-Public10884521068025
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K954175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberOMS-XB1
Device Catalogue NumberOMS-XB1
Device Lot NumberP7J1348X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/19/2020
04/14/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/02/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;